Alert archive / Illinois / Tornado Warnings in 1998
Tornado Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 7, 1998, 4:50 PM CDT for McDonough County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 1998, 4:50 PM CDT (21:50 UTC)
- Expired
- Apr 7, 1998, 5:40 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WFUS1 KMLI 072151 RRA TORMLI ILC109-072240- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 PM CDT TUE APR 7 1998 * TORNADO WARNING FOR MCDONOUGH COUNTY - WEST CENTRAL ILLINOIS * UNTIL 540 PM CDT * SOME LOCATIONS AFFECTED BY THIS TORNADO COLMAR AROUND 500 PM CDT FANDON AROUND 510 PM CDT TENNESSEE AROUND 510 PM CDT COLCHESTER AROUND 515 PM CDT MACOMB AROUND 530 PM CDT * AT 449 PM CDT...DOPPLER RADAR INDICATED A TORNADO 20 MILES SOUTHWEST OF MACOMB OR 6 MILES SOUTHWEST OF COLMAR MOVING NORTHEAST AT 30 MPH. IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. HENDRICKS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 1:00 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 7, 1:00 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 100 PM CDT TUE APR 7 1998 WATCH TO HIT STREETS SHORTLY FOR SRN PORTION OF DVN CWA. AIR MASS CONTINUES TO DESTABILIZE AHEAD OF ADVANCING WARM FRONT. VORTICITY MAXIMUM NR MCI TO ROTATE NEWRD... PROVIDING UPPER SUPPORT. MAIN THREAT LARGE HAIL AS WET BULB ZERO HGT NR 7 KFT. VIL OF THE DAY PROBABLY IN 40 TO 45 AS TROP NR 35 KFT. HENDRICKS
In the hours before
Local storm report, Apr 7, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0443 PM NEAR NEW BOSTON IOWA IA FUNNEL CLOUD 04/07/98 LEE PHILIP
Local storm report, Apr 7, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0443 PM NEAR NEW BOSTON IOWA IA FUNNEL CLOUD 04/07/98 LEE PHILIP
Local storm report, Apr 7, 4:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0436 PM ARGYLE IOWA IA 1.00 AND 1.75 INCH HAIL 04/07/98 LEE 0438 PM SUMMITVILLE IOWA IA 1.75 INCH HAIL 04/07/98 LEE 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0436 PM ARGYLE IOWA IA 1.00 AND 1.75 INCH HAIL 04/07/98 LEE 0438 PM SUMMITVILLE IOWA IA 1.75 INCH HAIL 04/07/98 LEE 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 50 min |
| Apr 7, 4:35 PM CDT | Tornado Warning | DVN | Hancock | 35 min |
| Apr 7, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 49 min |
| Apr 7, 5:31 PM CDT | Tornado Warning | DVN | Warren | 34 min |
| Apr 7, 6:05 PM CDT | Tornado Warning | DVN | Warren | 35 min |
| Apr 7, 6:06 PM CDT | Tornado Warning | DVN | Mercer | 49 min |
Nearby
Tornado Warnings in Illinois, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.